MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET AVX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET AVX; CATHETER, EMBOLECTOMY
Model Number 45026
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was stuck on the wire.An angiojet avx catheter and a 180amplatz guidewire were selected for an av graft declot procedure.During the procedure, the catheter would not pull back over the wire.One ring got caught on the wire and would not let the physician retract the wire.The tubing to the console was cut in order to remove the wire and catheter together.There were no patient complications reported.The procedure was completed with another catheter.
 
Event or Problem Description
It was reported that the catheter was stuck on the wire.An angiojet avx catheter and a 180amplatz guidewire were selected for an av graft declot procedure.During the procedure, the catheter would not pull back over the wire.One ring got caught on the wire and would not let the physician retract the wire.The tubing to the console was cut in order to remove the wire and catheter together.There were no patient complications reported.The procedure was completed with another catheter.Returned product consisted of portion of the avx thrombectomy system with approximately 12cm of the.035" guidewire for the related complaint.Majority of the effluent line and supply line were cut-off and not returned for analysis.The pump and pump assembly were also not returned for analysis.The effluent/supply line and shaft were visually inspected.Blood was present outside and inside the device when received.Visual inspection of the device revealed that the effluent and supply lines were cut-off 7cm distal of the barb luer and the shaft was kinked 22cm and 25cm distal of the strain relief.The distal portion of the shaft was detached and stretched at the proximal markerband and proximal window.The markerband was moved distally on the outer shaft.The hypotube was also detached 1cm distal of the proximal window.The rest of the distal shaft, including the tip, and the hypotube were not returned for analysis.The distal saddle and jet body were detached and received on the returned guidewire.The saddle was damaged and portion of the jet body was detached from the hypotube and still connected to the distal saddle.The saddle/jet body was able to be removed from the guidewire with some resistance, as the guidewire was damaged with coating peeling off.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ANGIOJET AVX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8085342
Report Number2134265-2018-62959
Device Sequence Number11178719
Product Code DXE
UDI-Device Identifier08714729889045
UDI-Public08714729889045
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2020
Device Model Number45026
Device Catalogue Number45026
Device Lot Number0022627677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/10/2018
Patient Sequence Number1
Patient Age55 YR